Alert archive / Oklahoma / Flash Flood Warnings in 2001

Flash Flood Warning 42, NWS Shreveport, LA

December 16, 2001McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Dec 16, 2001, 6:46 AM CST for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 16, 2001, 6:46 AM CST (12:46 UTC)
Expired
Dec 16, 2001, 10:45 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 137 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
425 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 161250
FFWSHV
OKC089-161645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 AM CST SUN DEC 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1045 AM CST

* AT 646 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR       
  INDICATED MODERATE TO HEAVY RAINFALL CONTINUING OVER MCCURTAIN     
  COUNTY. THIS RAINFALL IS EXPECTED TO PUSH THE GLOVER RIVER OUT OF  
  ITS BANKS BY 800 AM. RISING WATER IN OTHER CREEKS AND DITCHES MAY  
  RESULT IN ROADS BECOMING IMPASSABLE THIS MORNING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 1045 AM CST.

LAT...LON 3396 9511 3372 9453 3449 9447 3449 9495

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 2:30 AM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Dec 16, 2:30 AM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD PRELIM NUMBERS
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CST SUN DEC 16 2001

ANOTHER WET FORECAST FOR THE AREA THIS PERIOD...AS A DEEP UPPER TROF
MOVES FROM THE INTER-MOUNTAIN WEST TO THE OHIO VALLEY. RICH
SUBTROPICAL MOISTURE CONTINUES TO STREAM OVER THE AREA...WITH PW
VALUES IN EXCESS OF 1.7 INCHES...WHICH IS VERY HIGH FOR MID
DECEMBER. WE ALREADY HAVE A FLOOD WATCH IN EFFECT FOR THE NWRN 1/3
OF THE FA. WILL LEAVE THAT UNTOUCHED FOR NOW...AS IT APPEARS THAT
THE PERSISTENT STRONG LIFT WILL BE MAINLY ACROSS THE NW...IN
ASSOCIATION WITH THE STRONGEST UPPER DIVERGENCE. WILL ALSO OPT TO
NOT EXTEND THE WATCH INTO TONIGHT...AS THE SYSTEM SHOULD BE MOVING
ON ACROSS THE AREA AFTER 00Z...AND THE THREAT FOR HEAVY...REPEATING
RAINS WILL BE DIMINISHING. AS FAR AS POPS GO...WILL PROBABLY TRIM
BACK SOME OF THE CATEGORICAL POPS INTO THE LIKELY RANGE. THIS IS
ESPECIALLY TRUE IN THE EAST AND SOUTHEAST PARTS OF THE AREA...WHERE
WE MAY CUT POPS BACK AS LOW AS 50 PCT. BELIEVE THAT ONLY AREAS WELL
NORTH OF THE WARM FRONT WILL SEE EXTREMELY WIDESPREAD RAINFALL...AND
THAT WOULD MAINLY BE AREAS ALONG AND NORTH OF I-30. PRECIP SHOULD BE
CLEARED OUT OF THE AREA BY 12Z MONDAY...SO WILL HAVE NIL POPS
THROUGH THE WEEK...UNTIL NEXT WEEKEND.

TEMPS ARE REALLY TRICKY THIS PERIOD...AND THE GUIDANCE SETS ARE A
WIDE RANGE OF OPINIONS. THE RETURNING WARM FRONT IS THE BIG
QUESTION MARK FOR TODAY...AS IT COULD EASILY MAKE FOR A 10 DEGREE
DIFFERENCE IN TEMPS. THE ETA AND AVN SEEM TO AGREE THAT THE WARM
FRONT RETURNS NORTH...THROUGH MOST ALL OF OUR FA...BUT THE NGM IS
KEEPING THE NORTH RATHER COOL. WE ARE BELIEVING THE ETA/AVN
SOLUTION...WHICH WILL NECESSITATE A BUMP UP FOR TEMPERATURES TODAY.
ONCE THE PRECIP HEADS OUT...THE GUIDANCE AGREES RATHER WELL...AND
WE WILL GO ALONG WITH THEM.

TNX COORD...FTW...JAN.     05

PRELIMS...
SHV 71/50/59/36 7900
MLU 72/53/60/36 5910
TXK 67/48/57/37 +700
TYR 68/47/57/36 +600
LFK 75/47/60/35 6700

.SHV...FLOOD WATCH...NORTHWEST OF A MAGNOLIA AR...RUSK TX LINE
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138-
149-150

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 10:47 PM CSTFlash Flood WarningSHVMcCurtain4 hr
Dec 16, 11:11 AM CSTFlash Flood WarningSHVMcCurtain4 hr
Dec 16, 3:15 PM CSTFlash Flood WarningSHVMcCurtain6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.